MAUDE Adverse Event Report: SMITH & NEPHEW, INC. WASHER 8MM O.D. 4MM I.D; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. WASHER 8MM O.D. 4MM I.D; PLATE, FIXATION, BONE
Model Number 71120006
Medical Device Problem Codes Expiration Date Error (2528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after surgery the circulator noticed that the implant sticker shows that the implant was expired.The implant still remains inside the patient.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, it was reported that the product was implanted in the patient was beyond the expiration date.Per e-mail communication the washer was incorporated with and antibiotic rod which was already planned to be remove six weeks following implantation.It was also noted that the patient is doing fine.Since no patient harm is being reported and no adverse consequence is anticipated as a result of this occurrence, no further clinical assessment is warranted at this time.A review of the complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible probable cause could include but not limited to user error.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
WASHER 8MM O.D. 4MM I.D
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10215886
Report Number1020279-2020-02848
Device Sequence Number16785424
Product Code HRS
UDI-Device Identifier03596010174338
UDI-Public03596010174338
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K993106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2018
Device Model Number71120006
Device Catalogue Number71120006
Device Lot Number08KM12540
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;